Acetaminophen/Dextromethorphan/Pseudoephedrine Generic Name:
Acetaminophen/Dextromethorphan/Pseudoephedrine (a-seet-a-MIN-oh-fen/dex-troe-meth-OR-fan/sue-doe-eh-FED-rin)Brand Name:
Examples include Contac Severe Cold/Flu No-Drowsiness and Tylenol Flu No Drowsiness
Acetaminophen/Dextromethorphan/Pseudoephedrine is used for:
Relieving pain, congestion, and cough due to colds, flu, or hay fever. It may also be used for other conditions as determined by your doctor.
Acetaminophen/Dextromethorphan/Pseudoephedrine is an analgesic, decongestant, and cough suppressant combination. It works by constricting blood vessels and reducing swelling in the nasal passages, which helps you breathe more easily. The analgesic and cough suppressant work in the brain to decrease pain and reduce the cough reflex.
Do NOT use Acetaminophen/Dextromethorphan/Pseudoephedrine if:
- you are allergic to any ingredient in Acetaminophen/Dextromethorphan/Pseudoephedrine
- you have severe high blood pressure, rapid heartbeat, or other severe heart problems (eg, heart blood vessel disease)
- you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days
Contact your doctor or health care provider right away if any of these apply to you.
Before using Acetaminophen/Dextromethorphan/Pseudoephedrine :
Some medical conditions may interact with Acetaminophen/Dextromethorphan/Pseudoephedrine . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, planning to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you have a history of glaucoma, an enlarged prostate gland or other prostate problems, heart problems, diabetes, high blood pressure, blood vessel problems, adrenal gland problems, an overactive thyroid, seizures, stroke, or liver problems, or if you consume more than 3 alcohol-containing drinks per day
- if you have a history of asthma, chronic cough, chronic obstructive pulmonary disease (COPD), or other lung problems (eg, chronic bronchitis, emphysema), or if your cough produces large amounts of mucus
Some MEDICINES MAY INTERACT with Acetaminophen/Dextromethorphan/Pseudoephedrine . Tell your health care provider if you are taking any other medicines, especially any of the following:
- Beta-blockers (eg, propranolol), COMT inhibitors (eg, tolcapone), furazolidone, indomethacin, isoniazid, MAO inhibitors (eg, phenelzine), or tricyclic antidepressants (eg, amitriptyline) because the risk of side effects from Acetaminophen/Dextromethorphan/Pseudoephedrine may be increased
- Anticoagulants (eg, warfarin), digoxin, or droxidopa because the risk of side effects such as bleeding, irregular heartbeat, or heart attack may be increased
- Bromocriptine because the risk of side effects may be increased by Acetaminophen/Dextromethorphan/Pseudoephedrine
- Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because their effectiveness may be decreased by Acetaminophen/Dextromethorphan/Pseudoephedrine
This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Dextromethorphan/Pseudoephedrine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Acetaminophen/Dextromethorphan/Pseudoephedrine :
Use Acetaminophen/Dextromethorphan/Pseudoephedrine as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Acetaminophen/Dextromethorphan/Pseudoephedrine may be taken with or without food.
- If you miss a dose of Acetaminophen/Dextromethorphan/Pseudoephedrine , take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Acetaminophen/Dextromethorphan/Pseudoephedrine .
Important safety information:
- Acetaminophen/Dextromethorphan/Pseudoephedrine may cause dizziness or drowsiness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Acetaminophen/Dextromethorphan/Pseudoephedrine . Using Acetaminophen/Dextromethorphan/Pseudoephedrine alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
- Do not take appetite suppressants while you are taking Acetaminophen/Dextromethorphan/Pseudoephedrine without checking with your doctor.
- Acetaminophen/Dextromethorphan/Pseudoephedrine contains acetaminophen and pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains acetaminophen or pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
- Do NOT exceed the recommended dose or take Acetaminophen/Dextromethorphan/Pseudoephedrine for longer than prescribed without checking with your doctor.
- If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
- Acetaminophen/Dextromethorphan/Pseudoephedrine may cause liver damage. If you consume 3 or more alcohol-containing drinks every day, ask your doctor if you should take Acetaminophen/Dextromethorphan/Pseudoephedrine or other pain relievers/fever reducers. Alcohol use combined with Acetaminophen/Dextromethorphan/Pseudoephedrine may increase your risk for liver damage.
- Acetaminophen/Dextromethorphan/Pseudoephedrine may interfere with certain lab test results. Make sure that all of your doctors and lab personnel know that you are taking Acetaminophen/Dextromethorphan/Pseudoephedrine .
- Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Acetaminophen/Dextromethorphan/Pseudoephedrine .
- Use Acetaminophen/Dextromethorphan/Pseudoephedrine with caution in the ELDERLY because they may be more sensitive to its effects.
- Caution is advised when using Acetaminophen/Dextromethorphan/Pseudoephedrine in CHILDREN because they may be more sensitive to its effects.
- PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Acetaminophen/Dextromethorphan/Pseudoephedrine , discuss with your doctor the benefits and risks of using Acetaminophen/Dextromethorphan/Pseudoephedrine during pregnancy. It is unknown if Acetaminophen/Dextromethorphan/Pseudoephedrine is excreted in breast milk. Do not breast-feed while taking Acetaminophen/Dextromethorphan/Pseudoephedrine .
Possible side effects of Acetaminophen/Dextromethorphan/Pseudoephedrine :
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Dizziness; excitability; headache; nausea; nervousness or anxiety; trouble sleeping; weakness.Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; stomach pain; tremor; yellowing of skin or eyes.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; stomach pain; unusually fast, slow, or irregular heartbeat; vomiting; yellowing of skin or eyes.Proper storage of Acetaminophen/Dextromethorphan/Pseudoephedrine :
Store Acetaminophen/Dextromethorphan/Pseudoephedrine at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Dextromethorphan/Pseudoephedrine out of the reach of children and away from pets.
- If you have any questions about Acetaminophen/Dextromethorphan/Pseudoephedrine , please talk with your doctor, pharmacist, or other health care provider.
- Acetaminophen/Dextromethorphan/Pseudoephedrine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Acetaminophen/Dextromethorphan/Pseudoephedrine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.